Alert archive / Florida / Special Marine Warnings in 2012
Special Marine Warning 49, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Apr 21, 2012, 2:07 AM EDT. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2012, 2:07 AM EDT (06:07 UTC)
- Expired
- Apr 21, 2012, 2:43 AM EDT
- In force
- 36 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
The radar
The Miami radar (KAMX), 70 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 6.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1605 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
268
WHUS52 KKEY 210607
SMWKEY
GMZ031-032-043-210700-
/O.NEW.KKEY.MA.W.0049.120421T0607Z-120421T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE KEY WEST FL
207 AM EDT SAT APR 21 2012
THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS...
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5
FATHOMS...
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO
THE REEF...
* UNTIL 300 AM EDT
* AT 205 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS OVER 35 KNOTS FROM
14 NAUTICAL MILES NORTHEAST OF CONTENT KEYS TO TOMS HARBOR...MOVING
NORTHEAST AT 25 KNOTS.
BOATERS SHOULD SEEK SAFE HARBOR NOW...AND REMAIN THERE UNTIL
THREATENING WEATHER HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE
OPEN WATER...STAY LOW OR GO BELOW.
LAT...LON 2519 8071 2515 8071 2518 8067 2511 8052
2471 8093 2486 8139 2512 8126 2513 8100
2515 8091 2518 8088 2517 8082 2519 8081
2520 8085 2522 8086 2522 8085 2523 8084
TIME...MOT...LOC 0607Z 212DEG 23KT 2496 8128 2478 8090
$$
JACOBSON2 follow-up statements
166
FZUS72 KKEY 210633
MWSKEY
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
233 AM EDT SAT APR 21 2012
GMZ043-210644-
/O.CAN.KKEY.MA.W.0049.000000T0000Z-120421T0700Z/
233 AM EDT SAT APR 21 2012
...SPECIAL MARINE WARNING CANCELED...
THE AFFECTED AREA WAS...
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO
THE REEF...
LAT...LON 2519 8071 2515 8071 2518 8067 2511 8052
2483 8083 2477 8100 2489 8134 2512 8126
2514 8093 2518 8088 2517 8082 2519 8081
2520 8085 2522 8086 2523 8084
TIME...MOT...LOC 0634Z 212DEG 23KT 2510 8117 2492 8079
$$
GMZ031-032-210700-
/O.CON.KKEY.MA.W.0049.000000T0000Z-120421T0700Z/
233 AM EDT SAT APR 21 2012
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 300 AM EDT...
FOR THE FOLLOWING AREAS...
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS...
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5
FATHOMS...
AT 229 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS OVER 35 KNOTS FROM 7
NAUTICAL MILES SOUTHWEST OF LAKE INGRAHAM TO PETERSON KEYS...MOVING
NORTHEAST AT 25 KNOTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR WIND GUSTS IN EXCESS OF 35 KNOTS...STEEP AND
FAST-BUILDING SEAS...FREQUENT LIGHTNING STRIKES...AND BLINDING
DOWNPOURS. STAY LOW OR GO BELOW...AND MAKE SURE ALL ON BOARD ARE
WEARING LIFE JACKETS.
&&
LAT...LON 2519 8071 2515 8071 2518 8067 2511 8052
2483 8083 2477 8100 2489 8134 2512 8126
2514 8093 2518 8088 2517 8082 2519 8081
2520 8085 2522 8086 2523 8084
TIME...MOT...LOC 0634Z 212DEG 23KT 2510 8117 2492 8079
$$
JACOBSON156
FZUS72 KKEY 210643
MWSKEY
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
243 AM EDT SAT APR 21 2012
GMZ031-032-210653-
/O.CAN.KKEY.MA.W.0049.000000T0000Z-120421T0700Z/
243 AM EDT SAT APR 21 2012
...SPECIAL MARINE WARNING CANCELED...
THE AFFECTED AREAS WERE...
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS...
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5
FATHOMS...
THE THUNDERSTORMS EARLIER PRODUCING STRONG WINDS HAVE WEAKENED...AND
WIND GUSTS IN EXCESS OF 35 KNOTS ARE NO LONGER EXPECTED. THEREFORE...
THE SPECIAL MARINE WARNING IN EFFECT FOR THE GULF WATERS NORTH OF
THE MIDDLE KEYS AND FLORIDA BAY HAS BEEN CANCELED. STAY TUNED TO
NOAA WEATHER RADIO FOR ADDITIONAL WEATHER INFORMATION.
LAT...LON 2519 8071 2515 8071 2518 8067 2511 8052
2483 8083 2477 8100 2489 8134 2512 8126
2514 8093 2518 8088 2517 8082 2519 8081
2520 8085 2522 8086 2523 8084
TIME...MOT...LOC 0643Z 212DEG 23KT 2515 8113 2497 8076
$$
JACOBSONWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Apr 20, 10:12 PM EDT, 3 hours 55 minutes earlier.
Area forecast discussion, Apr 20, 10:12 PM EDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 1012 PM EDT FRI APR 20 2012 .DISCUSSION... IR SATELLITE IMAGES SHOW CLOUDS INCREASING IN COVERAGE ACROSS THE KEYS SERVICE AREA THIS EVENING. KBYX RADAR HAS SHOWN THAT THE HIGHEST COVERAGE OF SHOWERS THUS FAR HAS MAINTAINED ALONG AND OUTSIDE OF OUR NORTHWESTERN MARINE ZONES. EARLIER CUBAN CONVECTION BASICALLY FELL APART BEFORE MAKING SIGNIFICANT SEPARATION FROM LAND AND INTO OUR OUTER ATLANTIC ZONES. WINDS ARE FROM THE SOUTHEAST CLOSER TO 10 MPH AT THE ISLAND SENSORS...AND CURRENTLY BETWEEN 10 TO 15 KNOTS AT THE REPORTING CMAN SITES. THE LATE EVENING LOCAL SOUNDING SHOWS A CONVECTIVELY INHIBITING LAYER JUST OFF THE SURFACE. BUT THIS IS NOT VERY STRONG AND SHOULD DIMINISH THROUGH THE OVERNIGHT PERIOD BY INCREASINGLY VEERED PROFILE. WINDS SHOULD CONTINUE TO INCREASE LATE IN THE OVERNIGHT PERIOD AS WELL. ALTHOUGH CONVECTIVE ACTIVITY UPSTREAM HAS HAD DIFFICULTY MAINTAINING ITSELF...SCATTERED SHOWERS AND THUNDERSTORMS ARE A GOOD BET THROUGH THE LATER HOURS OF THE OVERNIGHT PERIOD. MOISTURE SHOULD CONTINUE TO INCREASE...AND WE SHOULD REMAIN IN A FAVORABLE LOCATION UNDER A JET STREAKING THROUGH THE SOUTHERN GULF. HAVE ALREADY SENT A ZONE UPDATE TO ADJUST SKY WORDING TO INCREASING CLOUDINESS...AND NUDGED OUR TEMPERATURES UP TO THE MID 70S AS AN OVERNIGHT LOW MOST LOCATIONS. NO OTHER CHANGES WERE MADE TO ANY OTHER PERIOD OF THE AFTERNOON ZONE ISSUANCE. && .MARINE... WINDS CONTINUE TO MODERATE FROM THE SOUTHEAST. THEY WILL TURN STEADILY THROUGH THE SOUTH OVERNIGHT AND STRENGTHEN FROM THE SOUTH SOUTHWEST ON SATURDAY. SHOWER AND THUNDERSTORM COVERAGE IS EXPECTED TO INCREASE LATER TONIGHT...AND MORESO ON SATURDAY. BOATERS SHOULD BE AWARE THAT WINDS WILL ALSO INCREASE...EVEN AWAY FROM ANY CONVECTIVE ACTIVITY...AND AN ADVISORY FOR SMALL CRAFT IS LIKELY ON ALL WATERS...MAYBE AS EARLY AS SATURDAY EVENING. ALSO...THERE IS A HIGH PROBABILITY FOR SPECIAL MARINE WARNINGS THROUGH THE DAY SATURDAY. THAT POTENTIAL WILL CARRY THROUGH SATURDAY NIGHT AND AT LEAST EARLY SUNDAY. TAKE THESE EXPECTATIONS INTO CONSIDERATION IF PLANNING ANY BOATING ACTIVITIES THIS WEEKEND. && .AVIATION... THROUGH 22/00Z: VFR CONDITIONS WILL PREVAIL AT EYW AND MTH THROUGH 08Z. SHOWERS AND POTENTIALLY STRONG THUNDERSTORMS WILL INCREASE IN COVERAGE AND PERIODICALLY CROSS EYW AND MTH AFTER 08Z...BRINGING EXTENDED PERIODS OF SUB-VFR CONDITIONS. PLEASE CHECK FUTURE TERMINAL FORECASTS FOR UPDATES ON TIMING AND INTENSITY. SOUTHEAST TO SOUTH WINDS WILL INCREASE TO 15 TO 20 KNOTS FROM JUST OFF THE SURFACE UP TO 3000 FEET BY 06Z. SOUTH TO SOUTHWESTERLY WINDS WILL THEN INCREASE TO 20 TO 35 KNOTS FROM JUST OFF THE SURFACE BY 21Z AT EYW AND MTH. && .CLIMATE... ON THIS DATE IN KEYS WEATHER HISTORY...IN 1877...THE HIGH TEMPERATURE AT KEY WEST SOARED TO 89 DEGREES. THIS RECORD HIGH TEMPERATURE FOR APRIL 20TH REMAINS STANDING 135 YEARS LATER. TEMPERATURE RECORDS AT KEY WEST DATE BACK TO 1872. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........04 AVIATION/NOWCASTS.....NELSON DATA COLLECTION.......PARKE VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Apr 20, 6:42 AM EDT, 19 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 642 AM EDT FRI APR 20 2012 FLZ076>078-GMZ031>034-042>044-052>055-072>075-211100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 642 AM EDT FRI APR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS AFFECTING THE FLORIDA KEYS AND SURROUNDING WATERS FROM THIS EVENING THROUGH TONIGHT. THE PRIMARY THUNDERSTORM HAZARDS WILL BE STRONG GUSTY WINDS AND CLOUD TO SURFACE LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ...A FEW THUNDERSTORMS MAY BE STRONG SATURDAY THROUGH SUNDAY MORNING... ...A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED ON ALL KEYS COASTAL WATERS SATURDAY NIGHT THROUGH SUNDAY NIGHT... A MIGRATING LOW PRESSURE SYSTEM IS EXPECTED TO PULL A TROUGH THROUGH OUR REGION SUNDAY. AHEAD OF THIS TROUGH...SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE SATURDAY AND SATURDAY NIGHT. SOME OF THE STRONGER SHOWERS AND THUNDERSTORMS MAY WARRANT WARNINGS AND OR STATEMENTS. THE PRIMARY THUNDERSTORM HAZARDS WILL BE STRONG GUSTY WINDS AND CLOUD TO SURFACE LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS WEEKEND.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 1:18 AM EDT | Special Marine Warning | KEY | 24 min | |
| Apr 21, 3:07 AM EDT | Special Marine Warning | KEY | 53 min | |
| Apr 21, 3:28 AM EDT | Special Marine Warning | KEY | 62 min | |
| Apr 21, 3:59 AM EDT | Special Marine Warning | KEY | 61 min | |
| Apr 21, 4:30 AM EDT | Special Marine Warning | KEY | 60 min | |
| Apr 21, 4:41 AM EDT | Small Craft Advisory | KEY | 54 hr | |
| Apr 21, 4:57 AM EDT | Special Marine Warning | KEY | 63 min | |
| Apr 21, 5:28 AM EDT | Special Marine Warning | KEY | 62 min | |
| Apr 21, 5:36 AM EDT | Special Marine Warning | KEY | 40 min | |
| Apr 21, 7:11 AM EDT | Special Marine Warning | KEY | 64 min | |
| Apr 21, 8:09 AM EDT | Special Marine Warning | KEY | 45 min | |
| Apr 21, 8:45 AM EDT | Special Marine Warning | KEY | 60 min | |
| Apr 21, 9:01 AM EDT | Special Marine Warning | KEY | 59 min | |
| Apr 21, 9:54 AM EDT | Special Marine Warning | KEY | 51 min | |
| Apr 21, 10:28 AM EDT | Special Marine Warning | KEY | 62 min | |
| Apr 21, 10:53 AM EDT | Special Marine Warning | KEY | 40 min | |
| Apr 21, 11:24 AM EDT | Special Marine Warning | KEY | 66 min | |
| Apr 21, 11:27 AM EDT | Special Marine Warning | KEY | 63 min | |
| Apr 21, 12:20 PM EDT | Special Marine Warning | KEY | 40 min | |
| Apr 21, 12:30 PM EDT | Special Marine Warning | KEY | 60 min | |
| Apr 21, 12:57 PM EDT | Special Marine Warning | KEY | 48 min | |
| Apr 21, 1:45 PM EDT | Special Marine Warning | KEY | 30 min | |
| Apr 21, 2:40 PM EDT | Special Marine Warning | KEY | 65 min | |
| Apr 21, 3:40 PM EDT | Special Marine Warning | KEY | 65 min | |
| Apr 21, 4:56 PM EDT | Special Marine Warning | KEY | 64 min | |
| Apr 21, 6:18 PM EDT | Special Marine Warning | KEY | 57 min | |
| Apr 21, 7:17 PM EDT | Special Marine Warning | KEY | 36 min |
Nearby
Special Marine Warnings in Florida, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.